I have MVP my regurgation is moderately severe According to my last echo my roght heart chambers are normal in size,wall thickness and contractility. No pericatdial fluid. The mitral valve shiws severe posterior annulus calcification with severe segmental prolapse. I am sure one day I will need surgery. Otherwise I have few symptoms. Mostly palpitations. I take Toprol-XL25 although my BP is on the low side somewhere from 115-125 over 60-70. My doctor wants to keep my BP low as he believes this is better for my heart. My question is really about cholesterol. My last blood test was cholesterol 192 Tri 78 HDL 92 LDL 84. I take Liptor 10mg and Zetia 10 mg. I was taking Pravachol 40 mg but my doctor changed me a few weeks ago In 2004 before I took anything my cholesterol was 233 Tri 108 HDL 82 and LDl 130. Until I started Zetia my LDL never went down much but my HDL has been as high as 107 without Zetia. I would like to stop these statins as I read so much about them being harmful. My doctor tells me I can have a heartattack if I stop. I am very frightened and dont know what to do
It sounds like your mvp is well controlled and your treatment strategy is to control your blood pressure and your other risk factors including choleterol
The goal in control of your cholesterol is to get your LDL to less than 100 which you have achieved with medication. Cholesterol is made by the body and also comes from our dietary intake. I think this very basic point is important for people to understand. If we ate fruits and vegetables, it would be nearly impossible for us to develop high cholesterol. Cholesterol comes from animal protein, eggs, milk etc. Now Im exaggerating because we do need some protein for good health, but my point is that I dont see any mention of your diet habits, weight, exercise level.
The bottom line is that your doctor is one hundred percent correct in the goal to keep your cholesterol controlled. If you stop your medications, your cholesterol will rise and overtime that will cause blockages in the blood vessels of your body, increasing your risk of stroke and heart attack. Your best solution for decreasing the amount of cholesterol medication required is to begin an appropriate assessment of how diet and nutrition are contributing to this problem. Good luck
Thank you for the answer to my letter. Sorry I did not write anything about diet weight and exercise. I AM 5'8" WEIGH ABOUT 150. I dont eat junk food except that in the past 2 years I developed a liking for ice cream. Two years ago while walking on the sidewalk I was hit by a car. It threw me about 10 feet in the air. My right leg was badly shattered and my right shoulder was broken and I was black and blue from head to toe. I also had a concus I spent 2 weeks in ICU and 2 months in rehab, They gave me so many meds I could not eat every thing made me sick to my stomach, must be how I developed the taste for Ice Cream was the only thing I could eat. I worked very hard in rehab and when I came home went for PT 3 times a week. At present I am not doing any exercise, I am thinking abo ut getting into exercise again. I am very lucky to be alive after this accident. A man who was probably walking near me was also hit. Unfortunately he died. It has been a very rough 2 years. My Cardio said if I survived this accident I could survive anything. I really dont know. Both my lgs are deformed from the accident and I am very depressed.
Im so sorry to hear of your tragedy. Im sure that theres a reason that youre with us. I would try to get a prescription for water PT. Its very good exercise and easy on the joints. and its fun! God Bless
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.